Alert archive / Iowa / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Dec 3, 2011, 6:15 PM CST for 10 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 3, 2011, 6:15 PM CST (00:15 UTC)
- Expired
- Dec 3, 2011, 11:59 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Hancock County, IA, Humboldt County, IA, Sac County, IA, Webster County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 6:29 PM CST | SNOW 5.5 | W Manson, IA | |
| Dec 3, 6:42 PM CST | SNOW 2.8 | Humboldt, IA | |
| Dec 3, 8:06 PM CST | SNOW 3.5 | Se Grafton, IA | CURRENT DEPTH. POSSIBLY UP TO 4 INCHES BEFORE MELTING. |
| Dec 3, 9:15 PM CST | SNOW 4.5 | 2 Ene Fort Dodge, IA | |
| Dec 3, 10:11 PM CST | SNOW 4 | Mason City, IA | FROM KIMT |
| Dec 3, 10:22 PM CST | SNOW 6 | Clear Lake, IA | FROM KIMT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS43 KDMX 040015 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 615 PM CST SAT DEC 3 2011 ...WINTER STORM AFFECTING WESTERN AND NORTHERN IOWA THROUGH THIS EVENING... .LOW PRESSURE WILL PUSH INTO NORTHERN MISSOURI THIS EVENING AND INTO NORTHEAST IOWA LATER TONIGHT. A BAND OF SNOW HAS DEVELOPED NORTH AND NORTHWEST OF THE SURFACE LOW AND WILL PERSIST THROUGH THE EVENING. PERIODS OF MODERATE TO HEAVY SNOW ARE POSSIBLE IN THIS BAND. IN ADDITION... INCREASING NORTHWEST WINDS COULD LEAD TO SOME BLOWING SNOW AND VISIBILITY RESTRICTIONS THIS EVENING AS THE LOW MOVES OFF TO THE NORTHEAST. IAZ007-016-017-024-025-033>035-044-045-040600- /O.UPG.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/ /O.NEW.KDMX.WS.W.0005.111204T0015Z-111204T0600Z/ WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL- INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL 615 PM CST SAT DEC 3 2011 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * STORM TOTAL SNOW ACCUMULATIONS...SNOWFALL OF 5 TO 7 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITY...WINDS WILL INCREASE FROM THE NORTH NORTHWEST AT 15 TO 20 MPH WITH HIGHER GUSTS LATER THIS EVENING AND CAUSE BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO LESS THAN A HALF MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS COMBINED WITH VISIBILITY RESTRICTIONS WILL LEAD TO HAZARDOUS DRIVING CONDITIONS THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ004>006-015-023-026-036-046-057-040600- /O.CON.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON- GREENE-AUDUBON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON... AUDUBON 615 PM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SHORT TERM TRENDS...SNOW WILL CONTINUE OVER THE NORTHWEST THIRD OF IOWA THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. SNOWFALL RATES MAY APPROACH A HALF INCH PER HOUR DURING THE PERIODS OF HEAVIER SNOW. * STORM TOTAL SNOW ACCUMULATIONS...SNOWFALL OF 3 TO 7 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITY...WINDS WILL INCREASE FROM THE NORTH NORTHWEST AT 15 TO 20 MPH WITH HIGHER GUSTS LATER THIS EVENING. SOME BLOWING AND DRIFTING SNOW MAY OCCUR ALONG WITH VISIBILITY RESTRICTIONS. * IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL... WILL CONTINUE TO ACCUMULATE ON ROADWAYS MAKING DRIVING HAZARDOUS. THIS WILL BE THE FIRST SNOWFALL OF THE YEAR ACROSS MUCH OF THE ADVISORY AREA...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THEY READJUST TO WINTER DRIVING. REDUCED VISIBILITIES COULD ADD TO DRIVING HAZARDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && $$ KLP
2 follow-up statements
796 WWUS43 KDMX 040304 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 904 PM CST SAT DEC 3 2011 ...WINTER STORM AFFECTING WESTERN AND NORTHERN IOWA THIS EVENING... .LOW PRESSURE OVER SOUTHEAST IOWA WILL EXIT INTO WISCONSIN BY MIDNIGHT WITH A BAND OF MODERATE TO HEAVY SNOW NORTH AND WEST OF ITS TRACK. IN ADDITION... INCREASING NORTHWEST WINDS COULD LEAD TO SOME BLOWING SNOW AND VISIBILITY RESTRICTIONS AS THE LOW MOVES OFF TO THE NORTHEAST. IAZ007-016-017-024-025-033>035-044-045-040600- /O.CON.KDMX.WS.W.0005.000000T0000Z-111204T0600Z/ WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL- INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL 904 PM CST SAT DEC 3 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SHORT TERM TRENDS...SNOWFALL RATES HAVE GRADUALLY DIMINISHED AND NOTHING MORE THAN LIGHT TO MODERATE ADDITIONAL SNOWS ARE ANTICIPATED THROUGH MIDNIGHT...AND NOTHING MORE THAN LIGHT SNOW OR FLURRIES DURING THE EARLY MORNING HOURS. ANY ADDITIONAL ACCUMULATIONS SHOULD BE AN INCH OR LESS WITH STORM TOTAL ACCUMULATIONS OF 4 TO 7 INCHES. * WINDS/VISIBILITY...ALTHOUGH THE SNOW IS DECREASING...WINDS WILL INCREASE FROM THE NORTH AT 15 TO 20 MPH WITH HIGHER GUSTS. THIS MAY CAUSE DRIFTING AND MINOR VISIBILITY RESTRICTIONS IN BLOWING SNOW. * IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL... WILL CONTINUE TO MAKE DRIVING HAZARDOUS. THIS IS THE FIRST SNOWFALL OF THE YEAR ACROSS MUCH OF THE AREA...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THEY READJUST TO WINTER DRIVING. REDUCED VISIBILITIES COULD ADD TO DRIVING HAZARDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ004>006-015-023-026-036-046-057-040600- /O.CON.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON- GREENE-AUDUBON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON... AUDUBON 904 PM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SHORT TERM TRENDS...SNOWFALL RATES HAVE GRADUALLY DIMINISHED AND NOTHING MORE THAN LIGHT TO MODERATE ADDITIONAL SNOWS ARE ANTICIPATED THROUGH MIDNIGHT...AND NOTHING MORE THAN LIGHT SNOW OR FLURRIES DURING THE EARLY MORNING HOURS. ANY ADDITIONAL ACCUMULATIONS SHOULD BE AN INCH OR LESS WITH STORM TOTAL ACCUMULATIONS GENERALLY 3 TO 5 INCHES. * WINDS/VISIBILITY...ALTHOUGH THE SNOW IS DECREASING...WINDS WILL INCREASE FROM THE NORTH AT 15 TO 20 MPH WITH HIGHER GUSTS. THIS MAY CAUSE DRIFTING AND MINOR VISIBILITY RESTRICTIONS IN BLOWING SNOW. * IMPACTS...SNOW...WHICH HAS MELTED INTO ICE IN SPOTS AS WELL... WILL CONTINUE TO MAKE DRIVING HAZARDOUS. THIS IS THE FIRST SNOWFALL OF THE YEAR ACROSS MUCH OF THE ADVISORY AREA...SO MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THEY READJUST TO WINTER DRIVING. REDUCED VISIBILITIES COULD ADD TO DRIVING HAZARDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. && $$ KLP/BSS
631 WWUS43 KDMX 040559 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1159 PM CST SAT DEC 3 2011 ...SNOW COMING TO AN END ACROSS NORTHERN IOWA... IAZ007-016-017-024-025-033>035-044-045-040700- /O.CAN.KDMX.WS.W.0005.000000T0000Z-111204T0600Z/ WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL- INCLUDING THE CITIES OF...NORTHWOOD...GARNER...MASON CITY... HUMBOLDT...CLARION...SAC CITY...ROCKWELL CITY...FORT DODGE... DENISON...CARROLL 1159 PM CST SAT DEC 3 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER STORM WARNING. A SMALL BAND OF LIGHT SNOW WILL CONTINUE TO PUSH EAST OF THE WARNING AREA. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE ANTICIPATED AND THEREFORE THE WARNING HAS BEEN CANCELLED. ROADS STILL MAYBE SNOW COVERED AND SLICK...BUT VISIBILITY RESTRICTIONS HAVE IMPROVED WITH THE LACK OF SNOW FALLING. $$ IAZ004>006-015-023-026-036-046-057-040700- /O.CAN.KDMX.WW.Y.0015.000000T0000Z-111204T0600Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-POCAHONTAS-FRANKLIN-HAMILTON- GREENE-AUDUBON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...POCAHONTAS...HAMPTON...WEBSTER CITY...JEFFERSON... AUDUBON 1159 PM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER WEATHER ADVISORY. A SMALL BAND OF LIGHT SNOW WILL CONTINUE TO PUSH EAST OF THE WARNING AREA. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE ANTICIPATED AND THEREFORE THE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 5:42 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 3, 5:42 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 542 PM CST SAT DEC 3 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN AGAIN TONIGHT IS THE STORM DRIVING OUT OF THE CENTRAL PLAINS AND INTO WISCONSIN. DETAILS LINING UP NICELY RIGHT NOW...WITH FRONTOGENETICAL FORCING AND WEAK TROWAL LINING UP WHERE THE HEAVY SNOW IS FALLING OVER THE WESTERN COUNTIES OF THE FORECAST AREA FROM NEAR OMAHA TO NEAR CARROLL NORTHEAST. SOME POINTS HAVE ALREADY PICKED UP TWO INCHES OF SNOWFALL...WHICH IS ON TRACK WITH THE CURRENT FORECAST. AS LOW BEGINS TO DRIFT NORTHEAST...WAVE DOES NOT DEEPEN MUCH AS DEEP ARCTIC COLD AIR LACKING WITH THIS EVENT...THOUGH IT DOES ARRIVE INTO THE REGION IN 36 HOURS...NOT SOON ENOUGH TO ENHANCE LOW DEVELOPMENT. CURRENT ADVISORY LEVEL CRITERIA LOOKS GOOD...WITH THE OPPORTUNITY FOR A FEW LOCATIONS TO TOP 6 INCHES BY STORMS END. FRONT HAS MANAGED TO DROP FARTHER SOUTH THAN PROGGED EARLIER...SO RAIN LIKELY TO MIX AND CHANGE OVER TO LIGHT SNOW FASTER MOST AREAS. HAVE RAISED SNOWFALL TOTALS CENTRAL...TO UP TO A HALF INCH OR SO AS THE STORM LIFTS THROUGH. NEXT ISSUE WILL BE THE WIND. BUFR SOUNDINGS BECOME ADIABATIC THIS EVENING WITH WINDS MIXING TO 25KTS...WHICH MIGHT CAUSE SOME MINOR BLOWING SNOW OVER THE WEST AND NORTHWEST AFTER MIDNIGHT BUT WILL NOT MENTION IN THE PUBLIC GRIDS. SNOWFALL RATIOS CLOSE TO 10:1 WITH WETTER NATURE OF SNOW...NOT LIKELY TO BLOW MUCH. LOWS WILL DROP NORTHWEST INTO THE LOWER 20S TO NEAR FREEZING IN THE SOUTHEAST WHERE RAIN/SNOW MIX WILL OCCUR JUST PRIOR TO ENDING LATE IN PERIOD. .LONG TERM /SUNDAY THROUGH SATURDAY/... MAIN ISSUES IN THE LONG RANGE ARE A FEW WEAK UPPER LEVEL DISTURBANCES BRINGING SOME CHANCES FOR PRECIPITATION AND THEN TEMPERATURES LATE IN THE PERIOD. SYSTEM IMPACTING THE CWA NOW...SHOULD CLEAR THE AREA FOR SUNDAY WITH SOME RESIDUAL LOW CLOUD COVER THAT SHOULD GRADUALLY MOVE OUT OF THE AREA THROUGH THE DAY. WEAK VORT MAX PUSHING SOUTH THROUGH THE CWA MONDAY...WITH STRONG CAA. LAPSE RATES QUITE STEEP AND NAM ADVERTISING SOME WEAK LOW LEVEL INSTABILITY. THEREFORE WITH SOME LOW LEVEL SATURATION AS WELL...HAVE INCLUDED A SLIGHT CHANCE FOR SOME LIGHT SNOW OR FLURRIES ACROSS THE CWA AS THE CAA AREA MOVES CROSS THE CWA. DRY CONDITIONS EXPECTED FOR TUESDAY INTO WEDNESDAY BENEATH NORTHWESTERLY FLOW ALOFT. UPPER LEVEL TROUGH TO DIG INTO THE INTERMOUNTAIN WEST BY THE MIDDLE TO END OF NEXT WEEK...WITH ANOTHER SHOT OF SOME LIGHT SNOW EXPECTED POSSIBLY THURSDAY. GFS/EC IN DISAGREEMENT ON THE TIMING...WITH THE 12Z GFS A LITTLE MORE PROGRESSIVE AND IN BETTER AGREEMENT WITH THE 00Z EC. HOWEVER THE 12Z EC IS SLOWER WITH THE SYSTEM BRINGING IT INTO THE CWA MORE THURSDAY INTO FRIDAY...SO WILL HAVE TO MONITOR FOR TIMING THROUGHOUT THE NEXT FEW DAYS. SOUNDINGS ALL INDICATE COLD ENOUGH FOR ALL SNOW ACROSS THE CWA AT THIS TIME WITH THIS SYSTEM...WITH A STRONG PUSH OF COLD CANADIAN AIR MOVING IN BEHIND THIS SYSTEM. H85 TEMPS DROP INTO THE -15C TO NEARLY -20C ACROSS THE AREA. THEREFORE LOWERED TEMPS A BIT MORE...AND DEPENDING ON HOW MUCH SNOW IS EITHER STILL ON THE GROUND FROM THE CURRENT SYSTEM AND/OR THE SYSTEM FOR THURSDAY/FRIDAY COULD BE TOO WARM AT THIS TIME. CURRENTLY WENT WITH HIGHS IN THE TEENS TO LOW 20S...AND LOWS IN THE SINGLE DIGITS TO AROUND 10 ABOVE FOR FRIDAY INTO FRIDAY NIGHT. THE COLD AIRMASS REMAINS IN PLACE WITH DRY CONDITIONS EXPECTED INTO THE UPCOMING WEEKEND. && .AVIATION...04/00Z IFR TO MVFR CIGS AND VIS RELATED TO SNOW/RAIN WILL CONTINUE OFF AND ON THROUGH THE EVENING HOURS. LATEST RADAR TRENDS AND SHORT TERM ANALYSIS SHOWING SIGNS OF SNOW BAND WEAKENING WITH THE BEST FORCING PUSHING EAST. STILL HAVE ANOTHER BAND SLOWLY PUSHING INTO NORTHWEST IOWA THAT MAY CLIP FOD AROUND 03/04Z AND BRING IFR/LIFR CIGS/VIS THROUGH MIDNIGHT. EXPECTING IMPROVEMENT PAST 06Z AS SHORTWAVE QUICKLY PUSHES EASTWARD. MVFR CIGS WILL PERSIST INTO SUNDAY MORNING WITH THE CAA REGIME...THEN VFR THROUGHOUT THE REST OF THE TAF FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY CONTINUES UNTIL MIDNIGHT TONIGHT FOR AUDUBON-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN- GREENE-HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS- SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...REV LONG TERM...MJB AVIATION...KLP
Hazardous weather outlook, Dec 3, 3:39 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CST SAT DEC 3 2011 IAZ004>007-015>017-023>026-033>036-044>046-057-042145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON- 339 PM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW WILL END AFTER MIDNIGHT. AN ACCUMULATION OF 4 TO NEAR 6 INCHES IS EXPECTED...WITH A FEW LOCATIONS POSSIBLY REPORTING LOCALLY HIGHER AMOUNTS. WINDS WILL INCREASE TO 10 TO 20 MPH FOLLOWING THE STORM WHICH MAY BRIEFLY CAUSE SOME MINOR BLOWING SNOW OVERNIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER SNOWFALL MEASUREMENTS WOULD BE APPRECIATED. IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-042145- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 339 PM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
In the hours before
Local storm report, Dec 3, 5:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM SNOW 5 N VAIL 42.13N 95.19W
12/03/2011 M6.5 INCH CRAWFORD IA CO-OP OBSERVER
&&
SMALLLocal storm report, Dec 3, 6:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM SNOW 3 SW MASON CITY AIRPORT 43.13N 93.38W
12/03/2011 M2.5 INCH CERRO GORDO IA TRAINED SPOTTER
&&
SMALLLocal storm report, Dec 3, 6:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM SNOW MASON CITY 43.15N 93.20W
12/03/2011 E3.5 INCH CERRO GORDO IA NWS EMPLOYEE
ROADS COVERED AND ICY.
&&
DEITSCHLocal storm report, Dec 3, 6:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM SNOW 5 NNW FORT DODGE 42.58N 94.20W
12/03/2011 M4.0 INCH WEBSTER IA TRAINED SPOTTER
&&
DEITSCHLocal storm report, Dec 3, 6:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
612 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM SNOW ESE BELMOND 42.85N 93.60W
12/03/2011 M3.5 INCH WRIGHT IA TRAINED SPOTTER
&&
DEITSCHLocal storm report, Dec 3, 6:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW S THOMPSON 43.36N 93.77W
12/03/2011 M2.5 INCH WINNEBAGO IA TRAINED SPOTTER
&&
DEITSCHNearby
Winter Storm Warnings in Iowa, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.